Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 2, 2006, 6:00 PM PST for Sacramento County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 6:00 PM PST (02:00 UTC)
- Expired
- Jan 3, 2006, 12:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Sacramento County, CA
The radar
The Sacramento radar (KDAX), 30 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 2:30 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 2, 2:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PST MON JAN 2 2006 .DISCUSSION... CONVERGENCE IS STRONGEST JUST SOUTH OF OUR WARNING AREA. THIS MAY LIFT NORTH AS UPPER LOW MOVES INLAND TONIGHT. WILL LEAVE ISOLATED EVENING THUNDERSTORMS IN THE FORECAST. ANY STORMS MAY CONTAIN HEAVY RAIN AND HAIL. RADAR SHOWS SHOWERS ARE DECREASING IN INTENSITY THOUGH A BAND OF MODERATE RAIN STILL STRETCHES FROM SOUTHERN SACRAMENTO COUNTY TO THE SIERRA FOOTHILLS. 18Z MODELS MOVE SURFACE LOW INTO THE GREAT BASIN 03Z-06Z OR SO. STRONG OROGRAPHICS WILL COMBINE WITH H5 COLD POOL TONIGHT TO RE-INTENSIFY SNOW SHOWERS. WILL EXTEND HEAVY SNOW WARNING FROM I-80 SOUTH UNTIL MIDNIGHT. WILL ALLOW ADVISORY FOR PLUMAS/LASSEN PARK TO EXPIRE AT 6 PM. URBAN/SMALL STREAM ADVISORY FOR MUCH OF THE AREA SOUTH OF I-80 VALLEYS WILL CONTINUE INTO THE EVENING THOUGH IT MAY BE REFINED IN AREA SOMEWHAT. THERE SHOULD BE A BREAK IN THE PRECIPITATION OVERNIGHT. TOMORROW OVERRUNNING SHOWERS SPREAD ACROSS THE REGION...MAINLY NORTH OF I-80. COLDER AIR TRAPPED IN THE VALLEYS MAY CAUSE A LOCAL LOWERING TO THE SNOW LEVELS IN SHASTA COUNTY IN THE EARLY AFTERNOON...BUT IN GENERAL EXPECT THEM TO BE ABOVE 3500 FEET. WENT HIGHER THAN MOS POPS TOMORROW. SNOW LEVELS RISE TO 4500 FEET BY LATE TOMORROW AFTERNOON. WILL NEED TO CONSIDER A SNOW ADVISORY FOR THE SHASTA COUNTY MOUNTAINS TOMORROW AND MAYBE LASSEN/PLUMAS. WOULD PREFER TO LET CURRENT ADVISORY EXPIRE BEFORE ISSUING THIS. IN THE VALLEYS...BETS CHANCES OF RAIN WILL BE IN THE NORTHERN SACRAMENTO VALLEY...TAPERING RAPIDLY TO JUST A SLIGHT CHANCE FOR THE NORTHERN SAN JOAQUIN. THIS SYSTEM COULD BRING ANOTHER TWO OR MORE INCHES OF PRECIPITATION TO SATURATED AREAS IN THE SHASTA-TRINITY MOUNTAINS AND NORTHERN SACRAMENTO VALLEY...HOWEVER PRECIPITATION WILL BE LESS WIDESPREAD AND NO TROPICAL MOISTURE TAP IS SHOWN BY THE MODELS. ALL MEDIUM RANGE MODELS BRING A RIDGE OVER THE REGION WEDNESDAY AND THURSDAY. THERE WILL BE PERHAPS ANOTHER THREAT OF SHOWERS FRIDAY...HOWEVER A DRYING TREND IS CLEARLY IN THE WORKS. SG && .AVIATION... AN AREA OF STEADY RAIN IS SPREADING SLOWLY NORTH THROUGH THE AREA. THE SNOW LEVELS THROUGH THE SIERRA ROUTES ARE RUNNING ROUGHLY 3500 FEET. THUNDERSTORMS CURRENTLY MOVING SOUTH OF OUR AREA COULD WELL GENERATE IN ALL BUT THE HIGH ELEVATIONS THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP COULD CONTAIN STRONG & GUSTY WINDS, HAIL & BRIEF HEAVY SHOWERS. SOME IMPROVING CONDITIONS ARE EXPECTED TONIGHT, HOWEVER IFR VALLEY FOG AND STRATUS COULD FORM UNDER LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE. RANDELL CURTIS HARTLEY, MET && .STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM THIS AFTERNOON FOR WESTERN PLUMAS COUNTY/LASSEN PARK. HEAVY SNOW WARNING UNTIL MIDNIGHT TONIGHT FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH 8 PM TONIGHT FOR THE NORTHERN SAN JOAQUIN VALLEY...SACRAMENTO VALLEY AND THE MOTHERLODE. &&
Hazardous weather outlook, Jan 2, 7:00 AM PST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON JAN 2 2006 CAZ013>019-063-064-066>069-031500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY THE CENTER OF A LOW PRESSURE AREA WILL MOVE ONSHORE TODAY AND BRING INSTABILITY TO INTERIROR CALIFONIA. SHOWERS AND POSSIBLE STRONG THUNDERSTORMS WILL INCREASE IN AREAIAL COVERAGE AND INTENSITY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. * HEAVY SNOW WARNING.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY RIVER LEVELS WILL REMAIN HIGH THE NEXT SEVERAL DAYS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:40 PM PST | Flash Flood Warning | STO | Stanislaus | 6 hr |
| Jan 3, 4:06 AM PST | Snow Advisory | STO | 18 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.